Arkansas, 2026

Damaging Winds in Arkansas, March 11, 2026

March 11, 2026 · NWS TSA · 8 events in 2 counties and zones

Strong to severe thunderstorms developed into eastern Oklahoma during the late evening hours of the 10th, and moved into northwestern Arkansas during the early morning hours of the 11th. The thunderstorms developed ahead of a dry line to the west and a cold front to the north, as an upper level disturbance moved into the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed into eastern Oklahoma during the late evening hours of the 10th, and moved into northwestern Arkansas during the early morning hours of the 11th. The thunderstorms developed ahead of a dry line to the west and a cold front to the north, as an upper level disturbance moved into the area. The strongest thunderstorms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 11, 12:02 AM CST, 28 minutes earlier. Its key messages:

  • Updated at 1050 PM CDT Tue Mar 10 2026
  • Showers and storms end from north to south through the day Wednesday.
  • Strong cold front passes Wednesday and a light freeze may occur for a few areas in northeast Oklahoma and northwest Arkansas Thursday morning.
  • Fire weather concerns may return by late week with dry weather and warming temperatures.
Area forecast discussion, Mar 11, 12:02 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
102 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1050 PM CDT Tue Mar 10 2026

 - Showers and storms end from north to south through the day
   Wednesday.

 - Strong cold front passes Wednesday and a light freeze may
   occur for a few areas in northeast Oklahoma and northwest
   Arkansas Thursday morning.

 - Fire weather concerns may return by late week with dry weather
   and warming temperatures.

&&

.SHORT TERM...
(Through Wednesday)
Issued at 1050 PM CDT Tue Mar 10 2026

Ongoing storms will continue eastward overnight with a continued
severe weather risk. The bulk of stronger convection will be east
of the local forecast area early in the day, however the cold
frontal passage into the afternoon may support a few isolated to
scattered showers and storms. Overall the heaviest rainfall will
end early in the day with gusty northerly winds and cooler
temperatures spreading southward through the day.

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 1050 PM CDT Tue Mar 10 2026

The overall pattern aloft will transition to stronger western
CONUS ridging and the downstream northwesterly flow across the
central CONUS will feature fairly frequent frontal passages with
minimal moisture return in their advance. The trends will
generally be cooler temps through mid week with a warm up late
week ahead of Saturday cold front. Cool down again late in the
weekend into early next week and dry weather is likely to
continue. Periodic gusty winds and drying fine fuels will raise
grassland fire concerns at times.

&&

.AVIATION...
(06Z TAFS)
Issued at 102 AM CDT Wed Mar 11 2026

In the near term, a band of storms will bring periodic sub-VFR
conditions to the NW AR terminals. Storms will exist the region by
09Z. A strong cold front will then push south across the region
after sunrise Wednesday morning, ushering in gusty north winds and
a period of MVFR cigs. Cigs are expected to climb to low-end VFR
this afternoon before clearing this evening as winds subside.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  34  65  44 /  30   0   0   0
FSM   73  36  65  41 /  60   0   0   0
MLC   70  35  66  45 /  20   0   0   0
BVO   59  29  64  40 /  30   0   0   0
FYV   69  30  63  41 /  60   0   0   0
BYV   67  33  60  46 /  70   0   0   0
MKO   68  32  63  43 /  30   0   0   0
MIO   59  30  60  43 /  60   0   0   0
F10   68  34  65  45 /  20   0   0   0
HHW   73  37  63  41 /  40   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Mar 10, 5:02 PM CST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
602 PM CDT Tue Mar 10 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-112315-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
602 PM CDT Tue Mar 10 2026

...SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

DISCUSSION...
Numerous thunderstorms will spread across eastern Oklahoma and
northwest Arkansas this evening through the early morning hours
on Wednesday. Severe weather potential will accompany the storms
as the spread eastward. Locally intense and damaging winds are
possible within the line of storms along with risk of quickly
developing tornadoes. Isolated large hail will be possible primarily
across eastern Oklahoma. Locally heavy rainfall can also be
expected with the heaviest rains forecast across southeast
Oklahoma. The severe weather risk will end form west to east as
the line of storms pass.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm...Very High Fire Weather and High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...High Fire Weather and High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Storms may linger into Wednesday morning across southeast Oklahoma
and western Arkansas ahead of a cold front. The severe weather
threat is expected to have waned by this time. Gusty north to
northwest winds are expected behind a cold front Wednesday, which
could drive a localized fire weather threat in parts of northeast
Oklahoma, depending on how much rain falls tonight.

A pair of low pressure systems are expected to move across the
north central part of the country later this week into the
weekend. Strong south to southwest winds are forecast Thursday
and again Saturday. A strong cold front is then expected to push
through on Sunday, again bringing strong northerly winds. While
vegetation is in a green-up stage, there will be heightened fire
weather concern on warmer and windier days while some dormant
fuels still exist.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 10, 11:34 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1234 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     Tstm Wnd Dmg     Peggs                   36.08N 95.10W
03/10/2026                   Cherokee           OK   Emergency Mngr

            Large tree down on Highway 82. Time
            estimated via radar.

&&
Local storm report, Mar 10, 11:37 PM CST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1237 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     Tstm Wnd Dmg     2 SSE Oaks              36.14N 94.84W
03/11/2026                   Cherokee           OK   Emergency Mngr

            Large tree down on Highway 10. Time
            estimated via radar.

&&
Special weather statement, Mar 10, 11:38 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1238 AM CDT Wed Mar 11 2026

ARZ010-019-020-029-OKZ069-072-076-110615-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
Sequoyah OK-Le Flore OK-
1238 AM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FRANKLIN...
CRAWFORD...NORTHWESTERN SEBASTIAN...SOUTHWESTERN WASHINGTON...
SEQUOYAH...SOUTHERN ADAIR AND NORTHEASTERN LE FLORE COUNTIES THROUGH
115 AM CDT...

At 1238 AM CDT, Doppler radar indicated a strong thunderstorm over
Moffett, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Alma...                           Shibley...
Dyer...                           Brushy...
Kibler...                         Spiro...
Moffett...                        Locke...
Odell...                          Stilwell...
Lonelm...                         Muldrow...
Short...                          Gans...
Rudy...                           Mulberry...
Natural Dam...                    Devils Den State Park...
Lake Fort Smith...                Strickler...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 29.
 Interstate 40 in Oklahoma between mile markers 300 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
and west central Arkansas...and southeastern, northeastern and east
central Oklahoma.

&&

LAT...LON 3519 9454 3533 9483 3536 9483 3537 9484
      3535 9488 3537 9490 3539 9489 3540 9490
      3539 9493 3540 9494 3564 9484 3564 9481
      3572 9481 3580 9477 3589 9426 3556 9387
TIME...MOT...LOC 0538Z 233DEG 46KT 3539 9448

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Mar 11, 12:05 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
105 AM CDT Wed Mar 11 2026

ARZ001-002-010-011-110645-
Carroll AR-Madison AR-Benton AR-Washington AR-
105 AM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...
NORTHWESTERN MADISON...WESTERN CARROLL AND CENTRAL WASHINGTON
COUNTIES THROUGH 145 AM CDT...

At 105 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Pea Ridge to 4 miles west of
Strickler. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wesley...                         Beaver Lake...
Elkins...                         Tontitown...
Forum...                          Aurora...
Larue...                          Pea Ridge...
Pleasant Ridge...                 Hobbs State Park...
Best...                           Clifty...
Busch...                          Georgetown...
Rockhouse...                      Withrow Springs State Park...
War Eagle...                      Monte Ne...
Drake Field Airport...            Hogeye...

This includes Interstate 49 between mile markers 51 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3598 9370 3586 9442 3650 9411 3650 9345
TIME...MOT...LOC 0605Z 251DEG 33KT 3651 9405 3584 9440

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 11, 12:27 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 AM CDT Wed Mar 11 2026

ARZ019-029-OKZ072-110700-
Sebastian AR-Crawford AR-Sequoyah OK-
127 AM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND NORTHEASTERN SEQUOYAH COUNTIES THROUGH 200
AM CDT...

At 127 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Van Buren, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Figure Five...                    Moffett...
Natural Dam...                    Uniontown...
Dora...                           Van Buren...
Furry...                          Cedarville...
Short...                          Rudy...
Fort Smith...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 6.
 Interstate 40 in Oklahoma between mile markers 326 and 328.
 Interstate 49 between mile markers 23 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
and west central Arkansas...and southeastern, northeastern and east
central Oklahoma.

&&

LAT...LON 3537 9443 3538 9443 3537 9444 3537 9445
      3551 9454 3564 9449 3564 9448 3566 9447
      3569 9438 3556 9418
TIME...MOT...LOC 0627Z 225DEG 40KT 3548 9441

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Mar 11, 12:28 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
128 AM CDT Wed Mar 11 2026

ARZ020-029-OKZ076-110700-
Sebastian AR-Franklin AR-Le Flore OK-
128 AM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN FRANKLIN...SOUTHERN
SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES THROUGH 200 AM CDT...

At 128 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Bonanza to 4 miles west of Hartford to 7
miles south of Heavener. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Greenwood...                      Hackett...
Arkola...                         Washburn...
Patterson...                      Huntington...
Crossroads...                     Cameron...
Witcherville...                   Dayton...
Milltown...                       Midland...
Jenson...                         Excelsior...
Hartford...                       Burnville...
Fort Chaffee...                   Rock Island...
Mansfield...                      Charleston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 AM CDT for west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3523 9398 3523 9403 3514 9403 3514 9414
      3510 9414 3506 9425 3506 9423 3497 9424
      3495 9434 3496 9437 3494 9439 3495 9441
      3493 9444 3481 9445 3472 9463 3519 9453
      3530 9397
TIME...MOT...LOC 0628Z 221DEG 39KT 3521 9443 3504 9446 3479 9457

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mejia

The radar

The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 06:31 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sebastian

When
March 11, 12:30 AM CST
Where
Sebastian County, Ft Smith
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.380, -94.420

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Sebastian

When
March 11, 12:30 AM CST
Where
Sebastian County, 3 mi NW of Rye Hill
Measured
56 kt (64 mph) estimated gust
Reported by
Local Official
Coordinates
35.301, -94.408

Strong thunderstorm wind snapped large tree limbs, some blew onto area roads.

Thunderstorm Wind, Sebastian

When
March 11, 12:30 AM CST
Where
Sebastian County, 2.27 mi WSW of Oak Park
Measured
61 kt (70 mph) estimated gust
Reported by
Local Official
Coordinates
35.419, -94.418

Strong thunderstorm wind blew down a tree in the River Park area.

Thunderstorm Wind, Sebastian

When
March 11, 12:30 AM CST
Where
Sebastian County, 2.15 mi NNE of South Ft Smith
Measured
61 kt (70 mph) estimated gust
Reported by
Local Official
Coordinates
35.360, -94.390

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Sebastian

When
March 11, 12:32 AM CST
Where
Sebastian County, 3 mi SE of Ft Smith
Measured
61 kt (70 mph) estimated gust
Reported by
Local Official
Coordinates
35.349, -94.382

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Crawford

When
March 11, 12:35 AM CST
Where
Crawford County, 1 mi WNW of Figure Five
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.526, -94.386

Strong thunderstorm wind blew down power lines and several trees northwest of Figure Five.

Thunderstorm Wind, Crawford

When
March 11, 12:50 AM CST
Where
Crawford County, 0.06 mi WSW of Mountainburg
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.630, -94.171

Strong thunderstorm wind blew down trees onto Highway 71 in Mountainburg.

Thunderstorm Wind, Crawford

When
March 11, 12:50 AM CST
Where
Crawford County, 1.84 mi SSW of Mountainburg
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.604, -94.178

Strong thunderstorm wind blew down a tree on Highway 71, southwest of Mountainburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318874, 1318908, 1318912, 1318913, 1318910, 1318879, 1318877, 1318885.